Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 1998, 2:47 PM CDT for Coleman County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 1998, 2:47 PM CDT (19:47 UTC)
- Expired
- Apr 26, 1998, 3:50 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coleman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:30 PM CDT | Hail 1 | Coleman, TX | |
| Apr 26, 3:45 PM CDT | Hail 0.88 | Coleman, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920 WUUS1 KSJT 261948 RRA SVRSJT TXC083-262050- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 247 PM CDT SUN APR 26 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLEMAN COUNTY IN NORTHWESTERN TEXAS * UNTIL 350 PM CDT * AT 245 PM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF COLEMAN OR 6 MILES WEST OF GLEN COVE MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN COVE AT 300 PM CDT SILVER VALLEY AT 310 PM CDT VALERA AT 315 PM CDT COLEMAN AT 330 PM CDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:01 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 26, 2:01 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SUN APR 26 1998 VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH AN EASTWARD MOVING DRYLINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON WITH STRONG STORMS ALREADY UNDERWAY OVER WESTERN PORTIONS. AT 1 PM...DRYLINE WAS LOCATED ALONG AN OZONA TO SJT TO BGS LINE WITH A DRY PUNCH ALREADY PUSHING INTO SJT. THE BULGE IN THE DRYLINE WILL ALSO HELP TO ENHANCE CONVERGENCE AND HELICITIES NEAR THE TRIPLE POINT WHICH APPEARED TO BE CLOSE TO THE JAYTON PROFILER AT 1 PM. COLD FRONT CONTINUES TO STRENGTHEN THIS AFTERNOON AS SURFACE LOW CONTINUES TO DEEPEN WESTWARD AND STALL OUT THE FRONT IN REPSONSE TO THE APPROACHING UPPER SUPPORT. THIS MAY HAVE AN ADVERSE EFFECT ON THE BIG COUNTRY WITH LOCALLY HEAVY RAINFALL POSSIBLE. AN 850 MB THETA-E RIDGE EXTENDS WEST ALONG THE FRONT. LAPSE RATES SUPPORT A CONTINUED GOOD CHANCE OF RAIN THROUGHOUT THE AFTERNOON AND EVENING HOURS WITH ACTIVITY CONTINUING ALONG AND BEHIND THE COLD FRONT. WITH ABQ 12Z PRECIPITABLE WATER VALUE AT 167 PERCENT OF NORMAL...AM BECOMING CONCERNED ABOUT HEAVY RAINFALL AMOUNTS ACCUMULATING BY 00Z. COMPARISON OF RECENT MODEL RUNS TO PREVIOUS SHOWED ALL MODELS MOVING A BIT FAST ON THE 00Z RUN. THUS WILL PICK THE SLOWEST MODEL WHICH IS THE NGM FOR TIMING OF THE LOW LEVEL CONVERGENCE. MEANWHILE...WILL PICK A BLEND OF ETA AND AVIATION QPF WITH A SOUTHWARD DISPLACEMENT OF PRECIPITATION. ABUNDANCE OF RAINFALL AND CURRENT OBSEVATIONS BEHIND THE COLD FRONT SUGGEST LOW CLOUDS OVER ABI AND SJT WITH FRONT REMAINING TOO SHALLOW OVER OUR SOUTHERN SIX COUNTIES. THUS NGM GUIDANCE LOOKS REASONABLE. SLIGHT CHANCE POPS LOOKS REASONABLE FOR TOMORROW WITH A ISENTROPIC LIFT OFFSETTING MID LEVEL NVA. ABI 051/069 22 SJT 051/072 12 JCT 050/077 12 15
In the hours before
Special weather statement, Apr 26, 2:30 PM CDT, 17 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-271310- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT SUN APR 26 1998 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN BROWN AND SAN SABA COUNTIES... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF WEST CENTRAL TEXAS EAST OF A SWEETWATER TO BALLINGER TO MASON LINE... AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING WILL INTERACT WITH A DRYLINE LOCATED ALONG A COLORADO CITY TO MILES TO SONORA LINE AT 225 PM TO PRODUCE A THREAT OF SEVERE WEATHER ACROSS MUCH OF WEST CENTRAL TEXAS. SCATTERED STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THIS DRYLINE OVER PARTS OF THE BIG COUNTRY AND CONCHO VALLEY. WITH MODERATE LEVELS OF INSTABILITY AND VERTICAL WIND SHEAR...A FEW OF THESE THUNDERSTORMS WILL LIKELY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY WEATHER THREAT. HOWEVER...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SPOTTERS HAVE ALREADY BEEN ACTIVATED IN WESTERN AND CENTRAL SECTIONS OF WEST CENTRAL TEXAS WITH ACTIVATION POSSIBLY NEEDED OVER EASTERN SECTION BY LATE THIS AFTERNOON. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:33 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 32 min |
| Apr 26, 2:37 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 63 min |
| Apr 26, 3:18 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 47 min |
| Apr 26, 3:20 PM CDT | Tornado Warning | SJT | Coleman, McCulloch | 45 min |
| Apr 26, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 59 min |
| Apr 26, 3:42 PM CDT | Tornado Warning | SJT | Brown | 63 min |
| Apr 26, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 35 min |
| Apr 26, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 49 min |
| Apr 26, 4:14 PM CDT | Tornado Warning | SJT | Shackelford | 46 min |
| Apr 26, 4:39 PM CDT | Tornado Warning | SJT | Haskell | 61 min |
| Apr 26, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 61 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 20 min |
| Apr 26, 5:54 PM CDT | Tornado Warning | SJT | Shackelford | 51 min |
| Apr 26, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 47 min |
| Apr 26, 6:08 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 62 min |
| Apr 26, 6:19 PM CDT | Tornado Warning | SJT | Throckmorton | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.